Alert archive / Oregon / Small Craft Advisories in 2016
Small Craft Advisory 93, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Sep 22, 2016, 2:04 PM PDT. It took effect at Sep 23, 2016, 8:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2016, 2:04 PM PDT (21:04 UTC)
- In effect from
- Sep 23, 2016, 8:00 AM PDT
- Expired
- Sep 23, 2016, 11:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
502 WHUS76 KMFR 222104 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 204 PM PDT THU SEP 22 2016 PZZ350-356-370-376-231015- /O.NEW.KMFR.SC.Y.0093.160923T1500Z-160924T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 204 PM PDT THU SEP 22 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 11 PM PDT FRIDAY. * WINDS...SOUTH 20 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...STEEP WIND DRIVEN SEAS OF 8 TO 10 FEET IN THE EARLY AFTERNOON...BECOMING SOUTH 10 TO 12 FEET AT 12 SECONDS LATE AFTERNOON INTO EARLY EVENING. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR ALL AREAS NORTH OF PORT ORFORD...AND BEYOND 10 NM FROM SHORE SOUTH OF PORT ORFORD. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
029 WHUS76 KMFR 230939 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 239 AM PDT FRI SEP 23 2016 PZZ350-356-370-376-240000- /O.CON.KMFR.SC.Y.0093.160923T1500Z-160924T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 239 AM PDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WINDS...SOUTH 20 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...STEEP WIND DRIVEN SEAS OF 8 TO 10 FEET IN THE EARLY AFTERNOON...BECOMING SOUTH 10 TO 12 FEET AT 12 SECONDS LATE AFTERNOON INTO EARLY EVENING. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR ALL AREAS NORTH OF PORT ORFORD...AND BEYOND 10 NM FROM SHORE SOUTH OF PORT ORFORD. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
819 WHUS76 KMFR 232115 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 215 PM PDT FRI SEP 23 2016 PZZ350-356-370-376-240600- /O.CON.KMFR.SC.Y.0093.000000T0000Z-160924T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 215 PM PDT FRI SEP 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...SOUTH 20 TO 25 KT WITH GUSTS UP TO 30 KT INTO EARLY THIS EVENING. * SEAS...10 TO 12 FEET AT 12 SECONDS LATE AFTERNOON INTO EARLY EVENING. * AREAS AFFECTED...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR ALL AREAS NORTH OF PORT ORFORD...AND BEYOND 10 NM FROM SHORE SOUTH OF PORT ORFORD. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Sep 22, 9:04 AM PDT, 5 hours earlier.
Area forecast discussion, Sep 22, 9:04 AM PDT, 5 hours before
Area Forecast Discussion National Weather Service Medford OR 904 AM PDT THU SEP 22 2016 .DISCUSSION...The closed low is moving into NW Nevada this morning. Wrapped around flow is bring northerly flow into the Siskiyou and Cascade Mtns. Both Mount Ashland and Crater Lake had a skill of snow this morning and there were reports of light snow in the Warner Mtns as well. To the west of the Cascades showers are expected to end by noon but will continue in the Fremont Forest through the afternoon. By late this afternoon we expect showers to be confined only in the Warners of Lake and Modoc Counties. Cool temperatures will continue today and Friday with low temperatures at or below freezing in the Klamath/Tulelake/Goose Lake Basins. The atmosphere is also unstable and a few lightning strikes are possible again this afternoon east of the Cascades. POPS grids were updated earlier to account for showers on the west side through this morning. /FB && .AVIATION...22/12Z TAF CYCLE...Areas of MVFR cigs and local IFR cigs should improve to VFR by late this morning at North Bend, Roseburg and Klamath Falls. However, confidence on exact timing in the TAF is medium, especially east of the Cascades, so watch for updates on this. VFR CIGS are expected through the TAF period at Medford, but mountains are expected to be partly obscured this morning. Gusty winds will develop east of the Cascades this afternoon and evening...with isolated thunderstorms possible over Lake and Modoc counties. -Petrucelli && .MARINE...Updated 445 AM PDT Thursday 22 September 2016...Weak high pressure will build offshore today, then move over the area tonight. A weak front will move through Friday afternoon bringing increasing south winds and choppy seas. Winds could get close to small craft over the northern outer waters for a few hours Friday afternoon, but confidence is not high we'll reach small craft conditions. Long period westerly swell will arrive Friday night into Saturday. A thermal trough will develop Saturday into Sunday...bringing strong north winds and steep seas. The trough will weaken Monday. Winds will diminish and seas will subside at that time. -Petrucelli && .PREV DISCUSSION... /Issued 448 AM PDT THU SEP 22 2016/ Updated Aviation, Marine and Fire weather Discussions. DISCUSSION...22/00Z NAM/GFS/EC in. A long wave upper level trough is currently over western Oregon. It will move slowly east today and will move out of the area by this evening. Showers and isolated thunderstorms develop Wednesday afternoon and evening as short waves moving through the trough created good upper level support for convection. The thunderstorms have since dissipated but there are still some showers around. There is likely a dusting of snow on the higher peaks as well. The most favored areas for showers will shift east with the trough Thursday. Most of the showers will occur east of the Cascades and an isolated thunderstorm or two is again possible over the far east side...Modoc and Lake counties. High temperatures will be around 10 to 15 degrees below normal...except 15 to 20 degrees below normal over the far east side. It will feel quite fall-ish today. Precipitation amounts through Thursday will mainly be light with amounts of less than 0.05 inches. But, given the showery nature...some areas in the Cascades may receive around a half an inch. Snow levels will drop from around 7500 feet to around 6000 feet with up to an inch of snow expected. The trough will move out to the east Thursday night...taking the showers with it. Thursday night will be quite cool as skies clear ..but it now looks like it will be too warm for frost in the west side valleys. A long wave ridge will then build in from the west. It will push a disintegrating warm front onshore Friday. Wetting rains will likely be limited to the coast and higher terrain...especially the northern Cascades...but most of the west side will likely see some measurable precipitation. If Medford measures...it will be the first recorded rain since July 10. Friday highs will be 2 to 3 degrees cooler over the west side due to the increased cloud cover and precipitation...but east side highs will about the same as the Thursday highs. Dry weather will return by Saturday along with warmer temperatures. The ridge will remain the dominate factor in the local weather through the middle of next week...although it will weaken Monday and Tuesday. Inland high temperatures will rise back to near normal values Saturday and peak Monday. By that time inland highs will be 12 to 20 degrees above normal. Fall typically brings wide swings in temperatures from day to day. Extended Discussion from the Wednesday afternoon AFD...Tuesday through Thursday. Beyond Monday, model agreement diminishes. There is high uncertainty regarding the strength and timing of a trough that will move out of the Gulf of Alaska toward the Pacific Northwest. The GFS is notably faster and likely too fast with the arrival of this trough. Moisture with the trough is likely to remain mostly and perhaps exclusively north of our area. An associated weak front would likely lead to at least slight cooling toward mid-week and could produce an episode of stronger than typical east side winds. AVIATION...22/12Z TAF CYCLE...Areas of MVFR cigs and local IFR cigs should improve to VFR by late this morning at North Bend, Roseburg and Klamath Falls. However, confidence on exact timing in the TAF is medium, especially east of the Cascades, so watch for updates on this. VFR CIGS are expected through the TAF period at Medford, but mountains are expected to be partly obscured this morning. Gusty winds will develop east of the Cascades this afternoon and evening...with isolated thunderstorms possible over Lake and Modoc counties. -Petrucelli MARINE...Updated 445 AM PDT Thursday 22 September 2016...Weak high pressure will build offshore today, then move over the area tonight. A weak front will move through Friday afternoon bringing increasing south winds and choppy seas. Winds could get close to small craft over the northern outer waters for a few hours Friday afternoon, but confidence is not high we'll reach small craft conditions. Long period westerly swell will arrive Friday night into Saturday. A thermal trough will develop Saturday into Sunday...bringing strong north winds and steep seas. The trough will weaken Monday. Winds will diminish and seas will subside at that time. -Petrucelli FIRE WEATHER...Updated 445 AM Thursday 22 September 2016...Current water vapor image shows the upper low positioned just east of the Cascades along the California/Oregon border. This upper low will slowly move east of the forecast area this afternoon. A cool air mass will remain aloft over the area, so expect plenty of instability showers, mainly east of the Cascades. However most of the instability should be focused east of the area. Despite this, we'll still keep a slight chance of thunderstorms in the forecast for eastern Lake and southeast half of Modoc County. The best chance for wetting rains still looks like it will be along the Cascades north of Highway 140 will receive wetting rains. Also, the high terrain of the Fremont NF will likely see wetting rains. Outside of those areas, the chance for wetting rains is much less. Since the the air mass is cooling as the upper low moves inland snow levels are expected to be near 6000 feet this morning, but will rise to around 7000 feet this afternoon. There will be ongoing showers at this time, so some areas will likely see some snowfall. Crews on fires such as the Soup Complex will experience some cold and potentially wet/snowy weather this morning. A weak front will move into the area Friday. However at the same time 500 mb heights will be rising as an upper ridge starts to nudge into the area. Typically with these types of scenarios, fronts will tend to weaken and dissipate as they approach the coast and move inland. The models seem to indicate this, but still suspect the precip fields and amounts may be too bullish. Most likely any precipitation will amount to 0.05 of an inch or less and probably mostly confined to north of the Umpqua Divide and northern Cascades. Dry and warm weather returns Saturday and continues into at least the start of next week. Temperatures will heat up again in the afternoons and we could be dealing with moderate recoveries at night again near and at the ridges along the Coast Range and western Siskiyou county. -Petrucelli && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. Pacific Coastal Waters...None. FJB/FJB/MAP
Nearby
Small Craft Advisories in Oregon, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.